Alert archive / California / Frost Advisories in 2025
Frost Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at May 5, 2025, 1:17 AM PDT for Humboldt County, Trinity County, California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2025, 1:17 AM PDT (08:17 UTC)
- Expired
- May 5, 2025, 10:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 8.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2397 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
837 WWUS76 KEKA 050817 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 117 AM PDT Mon May 5 2025 CAZ106-051630- /O.NEW.KEKA.FR.Y.0017.250505T0817Z-250505T1700Z/ Southern Humboldt Interior- Including Dinsmore 117 AM PDT Mon May 5 2025 ...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southern Humboldt Interior, mainly in eastern Humboldt county in Larabee Valley and other higher elevation valleys. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ108-051630- /O.NEW.KEKA.FR.Y.0017.250505T0817Z-250505T1700Z/ Southern Trinity- Including Hayfork 117 AM PDT Mon May 5 2025 ...FROST ADVISORY IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southern Trinity county, especially the Hayfork Valley. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ115-051630- /O.CON.KEKA.WI.Y.0017.000000T0000Z-250505T2100Z/ Southern Lake- 117 AM PDT Mon May 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Southern Lake county over the higher terrain and exposed areas. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong over the exposed ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
1 follow-up statement
984 WWUS76 KEKA 051436 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 736 AM PDT Mon May 5 2025 CAZ106-051700- /O.CON.KEKA.FR.Y.0017.000000T0000Z-250505T1700Z/ Southern Humboldt Interior- Including Dinsmore 736 AM PDT Mon May 5 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures as low as 37 will result in frost formation. * WHERE...Southern Humboldt Interior, mainly in eastern Humboldt county in Larabee Valley and other higher elevation valleys. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ108-051700- /O.CON.KEKA.FR.Y.0017.000000T0000Z-250505T1700Z/ Southern Trinity- Including Hayfork 736 AM PDT Mon May 5 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Southern Trinity county, especially the Hayfork Valley. * WHEN...Until 10 AM PDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ115-052100- /O.CON.KEKA.WI.Y.0017.000000T0000Z-250505T2100Z/ Southern Lake- 736 AM PDT Mon May 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southern Lake county over the higher terrain and exposed areas. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Wind gusts will be particularly strong over the exposed ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at May 4, 2:32 PM PDT, 10 hours 45 minutes earlier.
Area forecast discussion, May 4, 2:32 PM PDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
232 PM PDT Sun May 4 2025
.SYNOPSIS...Strong and gusty northerlies continues today in coastal
areas and over exposed ridges. Robust offshore flow and warming
expected tonight and Monday. Offshore flow weakens on Tuesday. Dry
weather with above normal interior warmth expected all next week.
&&
.DISCUSSION...Northerly winds have picked up quite a bit this
afternoon and will continue into the evening hours. Peak gusts
around 40mph have been observed at the county line ridge in
eastern Lake county, bordering Colusa. Winds ease in magnitude
overnight, yet some areas will still remain gusty, particularly in
far eastern Lake and southeastern Trinity bordering Tehama county.
Wind fetch will recede away from near shore areas by the late
morning/early afternoon on Monday. Temperatures overnight into
Monday could mimic this mornings' lows with frost in the decoupled
valleys. Frost and freezing temperatures will be possible again
for the interior valleys in Trinity early Monday morning. Airmass
warms tonight, but skies will be clearer, winds light and
dewpoints lower.
Main impacts today through Monday continue to be strong and gusty
northerly to northwesterly winds. NBM means continue to indicate
peak gusts generally around 25-35 mph. Windier points,
particularly wind-prone headlands around Pt St George, Cape
Mendocino and Pt Arena will probably gusts to 40-50 mph this
afternoon and early evening. These strong winds will have impacts
on recreation and other outdoor activities today.
A 925mb northerly speed max (35-45kt) will form over the central
valley this afternoon and evening, and expand into a swath of NE
winds by early Monday. Robust NE winds are expected over the higher
elevations, especially over eastern Mendocino and eastern Lake
Counties. NBM means continue to indicate NE wind gusts in the lower
elevations around 20-35 mph. Gusts to 45 mph or more are possible in
the lower elevations with HREF and NBM probabilities around 40% for
Cobb and 10-30% elsewhere. Windy conditions are expected to continue
on Monday, but will most likely diminish for coastal areas as the
airmass warms and stability increases.
High temperatures in the interior will warm above seasonal averages
on Monday and remain above average on Tuesday. Highs may reach or
exceed 90F at Ukiah, Willow Creek and Hoopa (65% chance) by Tuesday
as a thermal trough develops and 850mb temps increase to 15-17C.
Robust offshore flow will keep coastal stratus limited in coverage
and duration or non-existent Monday and Tuesday.
Upper ridge axis over the PAC NW is forecast to shift southeastward
around mid week. Precip chances remain low (<5%) as a trough over
the Gulf of Alaska edges south and eastward. Nearshore southerlies
may result in stratus by mid week. A decaying front may bring a
shallow push of moist air and an outside chance (<10%) for coastal
drizzle. Interior high temps are forecast to remain above normal for
the rest of the week. Most ensemble clusters indicate above normal
500mb heights and above normal interior warmth into Saturday.
40% indicate faster and deeper trough progression on Saturday, so
precip chances and thunder will be possible as early as Sunday (May
11). DB /EYS
&&
.AVIATION...Remaining clouds have cleared out as a
drier airmass builds in and mixing commences from upper level
winds down to the boundary layer. Gusty northerly winds are
forecast at all terminals and are likely to peak in the afternoon.
Stronger easterly winds at around 2000 ft AGL are bringing a LLWS
threat to KCEC, KUKI, and KACV through the evening. Winds aloft
with a northerly bearing will help diminish the LLWS threat. This
will be shortlived as gusts return this evening. VFR conditions
are expected to continue overnight. JB /EYS
&&
.MARINE...In the wake of yesterday morning's cold frontal passage,
inland temperatures have increased today causing a surface pressure
gradient forcing strong, gusty, gale force winds over the coastal
waters. NBDC Buoy data is showing gale force winds with gusts up to
35kts in the inner coastal waters with the latest ASCAT polar
satellite scatterometer scan showing elevated sustained winds in the
outer waters as well. Winds will continue to increase through the
afternoon. These winds are a producing chaotic and hazardous sea
state due to large, steep wind waves. Waves will be largest in the
southern waters through Monday evening, when the winds begin to die
down to near gale conditions.
An upper level trough will move away from our area towards inland
western CONUS allowing ridging to fill over the Pac NW this week.
The ridging will allow a thermal trough pattern at the surface
keeping winds elevated, yet below gale force, through the week. Wind
waves will create a sea state that can be hazardous for small
crafts through midweek.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 PM PDT this evening for PZZ450-455.
Hazardous Seas Warning from 9 PM this evening to 9 AM PDT
Monday for PZZ450-455.
Gale Warning until 3 AM PDT Tuesday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:22 PM PDT | Wind Advisory | EKA | 20 hr | |
| May 5, 8:28 AM PDT | Small Craft Advisory | EKA | 5 days |
Nearby
Frost Advisories in California, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.